Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 26, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 26, 2006, 8:19 AM CDT for Harris County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 8:19 AM CDT (13:19 UTC)
- Expired
- Jul 26, 2006, 8:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 261318 TORHGX TXC201-261345- /O.NEW.KHGX.TO.W.0026.060726T1319Z-060726T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 819 AM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... HARRIS COUNTY IN SOUTHEAST TEXAS * UNTIL 845 AM CDT * AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR MEADOWS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PINEY POINT VILLAGE... BUNKER HILL VILLAGE... HEDWIG VILLAGE... SPRING VALLEY... HUNTERS CREEK VILLAGE... THE GALLERIA... ALDINE... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A FLOOD WATCH IS IN EFFECT UNTIL FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2973 9568 2967 9559 2989 9518 3006 9538 $$
1 follow-up statement
000 WWUS54 KHGX 261333 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 831 AM CDT WED JUL 26 2006 TXC201-261345- /O.CON.KHGX.TO.W.0026.000000T0000Z-060726T1345Z/ HARRIS TX- 831 AM CDT WED JUL 26 2006 ...A TORNADO WARNING CONTINUES FOR HARRIS COUNTY UNTIL 845 AM CDT... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR ELDRIDGE PARKWAY AND WESTHEIMER MOVING NORTHEAST AT 30 MPH. IT SHOULD PASS NEAR THE INTERSECTION OF THE SAM HOUSTON TOLLWAY AND INTERSTATE 10. * LOCATIONS IMPACTED INCLUDE... BUNKER HILL VILLAGE... HEDWIG VILLAGE... PINEY POINT VILLAGE... HUNTERS CREEK VILLAGE... SPRING VALLEY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2973 9568 2967 9559 2989 9518 3006 9538 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 4:16 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 4:16 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 AM CDT WED JUL 26 2006
...INCREASING FLOOD THREAT FOR MOST OF SOUTHEAST TEXAS TODAY...
.DISCUSSION...
THE THREAT OF HEAVY RAINS/FLOODING WITH CONTINUE TODAY AND ON IN-
TO THE EARLY PART OF THIS EVENING. HAVE EXPANDED AND EXTENDED THE
FFA TO INCLUDE MOST OF THE CWA AND KEEP IT IN EFFECT THROUGH 7PM.
PCPN CONTINUING TO DEVELOP/MOVE INLAND OVER THE ENERN SIDE OF THE
DISTURBANCE LOCATED OVER THE LOWER/MID TX COAST. HAVE GONE CATEG-
ORICAL WITH POPS TODAY AS THE MAIN PROBLEMS WITH THE FCST ARE NOW
HOW MUCH AND WHEN IT WILL BE ENDING. OF SOME CONCERN THIS MORNING
IS HOW LITTLE THE DISTURBANCE HAS MOVED OVERNIGHT. PROGS ARE ALSO
HINTING AT THIS SLOWER MOVEMENT (EXCEPT FOR THE GFS) ALONG WITH A
RATHER OMINOUS TRACK OF THIS FEATURE ONCE IT MOVES INLAND. MODELS
ARE PUSHING THIS LOW FROM AOA BAFFIN BAY NEWD TO TXK BY 12Z THUR.
THIS TRACK PRODUCES THE BEST INFLUX OF MOISTURE/LIFT ACROSS THE
SERN 2/3RDS OF THE CWA TODAY/THIS EVENING (ROUGHLY ALONG AN EDNA-
LIVINGSTON LINE). AS SUCH...HAVE GONE WITH THE AFOREMENTIONED RE-
DRAWING OF THE FFA. AS FOR HOW MUCH? THE GOING PROGS OF 2.3-2.7
PWS HAVE GIVEN PAUSE AND WILL BE RAISING QPF AMOUNTS AREAWIDE FOR
THE FFA RE-ISSUANCE/HWO. NEW NUMBERS GOING WITH 2-4 AVERAGES AND
ISOLATED 6-9 TOTALS.
THE POST EVENT FCST CHARACTERIZED BY THE RATHER LACK OF CHARACTER
THAT MID/LONG RANGE MODELS ARE PUTTING FORTH. A SLOW DRYING TREND
ON TAP STARTING THURS AS A WEAK RIDGE TRIES TO SETTLE OVER ACROSS
THE AREA. HOWEVER..DRY WILL BE REFERRING TO THE DECREASING POPS
AND NOT THE MUGGY CONDITIONS THAT WILL LIKELY PREVAIL OVER SE TX.
THE WET GROUNDS AND RETURN OF SUN/HEATING WILL BE CONTRIBUTING TO
OUR SUMMER ICK/SWEAT FACTOR ENORMOUSLY. 41
&&
.AVIATION...
EXPECT PRECIP COVERAGE TO BECOME WIDESPREAD ACROSS SE TX BY SUNRISE.
EXTREMELY DEEP MOISTURE IN PLACE WILL LEAD TO VERY HEAVY TRAINING
RAINFALL AT TIMES...ESPECIALLY BETWEEN NOW AND EARLY AFTERNOON. IFR
CONDITIONS A GOOD BET WHEN THIS OCCURS. MAY SEE BIT OF A BREAK LATE
THIS AFTN AND EVNG BUT A FEW MODELS SHOWING REDEVELOPMENT FROM THE
METRO AREA BACK UP TO NEAR LFK AGAIN TOWARD MIDNIGHT. NOT GOING TO
GET TOO CUTE WITH THE TAFS THIS MORNING. WILL GENERALLY MENTION
VCSH/VCTS BEYOND 19Z ALTHOUGH THERE COULD STILL BE A DECENT AMOUNT
OF CONVERGE AROUND. 47
&&
.MARINE...
OBS STILL SUPPORT SCA CONDITIONS TODAY AND QUITE POSSIBLY TONIGHT AS
THE GRADIENT REMAINS TIGHT. WIDESPREAD SHRA/TSTMS WILL LEAD TO
HIGHER WINDS/SEAS AT TIMES THRU THE DAY (IN ADDITION TO BLINDING
EXTREMELY HEAVY RAIN AT TIMES). GRADUAL IMPROVING CONDITIONS THRU
THE REST OF THE WEEK BUT WILL LIKELY NEED CAUTION FLAGS THRU AT
LEAST MIDDAY THURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 74 93 76 94 / 100 70 30 20 20
HOUSTON (IAH) 86 74 93 77 94 / 100 70 30 20 30
GALVESTON (GLS) 85 78 89 80 90 / 100 70 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
MONTGOMERY...WALLER...AND WHARTON.
FLOOD WATCH FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: HOUSTON...POLK...SAN JACINTO...TRINITY...
AND WALKER.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Jul 26, 6:23 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 623 AM CDT WED JUL 26 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 623 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A DISTURBANCE NEAR THE MIDDLE TEXAS COAST WILL CONTINUE DEVELOP AND MOVE ACROSS THE AREA. AS THIS SYSTEM MOVES NORTHEAST ACROSS THE STATE TODAY... VERY DEEP MOISTURE COMBINED WITH STRONG DYNAMICS WILL HELP PRODUCE WIDESPREAD HEAVY RAINS FOR MOST LOCATIONS THROUGH THIS EVENING. AVERAGE RAINFALL TOTALS THROUGH THIS EVENING ARE EXPECTED TO AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS OF 6 TO 9 INCHES WILL BE POSSIBLE WHERE TRAINING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ALONG THE SEABREEZE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:37 PM CDT | Special Marine Warning | HGX | 53 min | |
| Jul 26, 2:27 PM CDT | Special Marine Warning | HGX | 63 min | |
| Jul 26, 3:24 PM CDT | Special Marine Warning | HGX | 66 min | |
| Jul 26, 4:19 PM CDT | Special Marine Warning | HGX | 101 min | |
| Jul 26, 5:19 PM CDT | Flash Flood Warning | HGX | Matagorda | 116 min |
| Jul 26, 6:06 PM CDT | Flash Flood Warning | HGX | Polk | 114 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.